MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE 4 BRONCHO SLIM; BRONCHOSCOPE

AMBU A/S AMBU ASCOPE 4 BRONCHO SLIM; BRONCHOSCOPE
Model Number 476101000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
During procedure involving a patient, the tip of ascope 4 broncho slim broke off inside of double lumen tube.The patient outcome was not affected.The user provided clarification, that the scope got stuck in the bronchial lumen, but it did not lead to any harm for the patient and no prolonged ventilation issues was observed.The customer further clarified that the reason the distal tip broke off inside the tube was because the scope got stuck in the tube.When the scope broke inside the tube, the user swapped out the tube.
 
Additional Manufacturer Narrative
The customer reported that the ascope 4 broncho slim broke of inside of the double lumen tube (dlt).The defective unit was returned to the manufacturing site for analysis.After the defective unit was analyzed, it was confirmed that the distal end of the maintube was broken and separated from the device.Based on additional clarification received from the customer, the scope got stuck in the double lumen tube leading to the distal tip breaking of inside the tube.The compatiblity with the dlt was analyzed, by reviewing the instruction for use (ifu) for ascope 4 broncho slim.According to the ifu, ascope 4 broncho slim is evaluated to be compatible with size 35 fr dlt.Therefore, the user using dlt size 35 fr is acceptable.Further analysis was performed to find the potential root cause of the failure.Device manipulator was actuated to confirm endoscope bending.When performing bending up, device follows a proper bending, however when performing bending down, there is no response from the device.To investigate this, the device handle was opened to expose the bending mechanism.It was confirmed that the wires are properly crimped, looped and assembled to the device roller.The root cause for the failure, was traced to device manipulation during procedure at user end.Based on investigation and the nature of the cut on the broken tip (camera cables, deflection wires and bending section completely broken), the customer clarification, the current state of the bending mechanism and analysis of the production records, the possible cause of reported failure could be due to the scope being caught in the dlt as affected by mechanical impact during procedure while the device was in bending position (distal end not fully straight).By excessive force of pulling for withdrawing the scope, the distal tip was broken and detached.According to ifu section 1.4, warning statement does instruct the user to always ensure sure that the bending section is in straight position (neutral/non-deflected) and do not use excessive force when withdrawing the endoscope (warnings 12 and 18).Additionally, the product risk document states that if after end procedure there are no longer lubricate on the scope, this can lead to scope gets stuck in the et tube doing withdrawal.The review of production records did not show issues related to the reported complaint that could have left the manufacturing facility without being identified.Ambu production and quality control performs 100% functionality inspection on each ascope 4.Thus, the scope was verified to be in good condition prior to shipment.Notification has been provided to engineering, quality and production on this market complaint.No additional activities are required, failure mode will continue to be monitored.

Brand Name
AMBU ASCOPE 4 BRONCHO SLIM
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup 2750
DA  2750
Manufacturer (Section G)
AMBU MEXICO OPERATIONS SA DE CV
circuito intermex sur 4166
parque industrial intermex
ciudad juarez, chihuahua c.p, 32575
MX   32575
Manufacturer Contact
michelle leu
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key21925195
Report Number9610691-2025-00010
Device Sequence Number4221174
Product Code EOQ
UDI-Device Identifier05707480157792
UDI-Public05707480157792
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476101000
Device Catalogue Number476101000
Device Lot Number2000011183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown